Alert archive / Washington / High Wind Warnings in 2015
High Wind Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 5, 2015, 10:18 AM PST for San Juan County, Washington. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2015, 10:18 AM PST (18:18 UTC)
- Expired
- Dec 5, 2015, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 406 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WWUS76 KSEW 051818 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1018 AM PST SAT DEC 5 2015 WAZ001-060300- /O.UPG.KSEW.WI.Y.0019.000000T0000Z-151206T1100Z/ /O.NEW.KSEW.HW.W.0006.151205T1818Z-151206T0300Z/ SAN JUAN COUNTY- 1018 AM PST SAT DEC 5 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHERLY WINDS ARE EXPECTED AT 35 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH. THE STRONGEST WINDS WILL OCCUR NEAR WATER. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS. * TIMING...THE SOUTHERLY WINDS WILL CONTINUE TO RISE THIS MORNING... PEAKING MIDDAY THROUGH AFTERNOON...THEN EASING LATER TONIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN TREES AND BRANCHES. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ555-060300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T0800Z/ EAST PUGET SOUND LOWLANDS- 1018 AM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...WIND INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SOME AFFECTED LOCATIONS...AREAS EXPOSED TO CASCADE PASS EAST WINDS SUCH AS ENUMCLAW...BUCKLEY...NORTH BEND AND SULTAN. * TIMING...THE WINDS WILL RISE THIS MORNING...PEAKING IN THE AFTERNOON BEFORE EASING THIS EVENING. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ503-506-510-060300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T1100Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 1018 AM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND...SOUTHERLY WINDS ARE EXPECTED AT 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. THE STRONGEST WINDS NEAR WATER. * SOME AFFECTED LOCATIONS...BELLINGHAM AND POINT ROBERTS. * TIMING...THE SOUTHERLY WINDS WILL CONTINUE TO RISE THIS MORNING... PEAKING MIDDAY THROUGH AFTERNOON...THEN EASING LATER TONIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-060300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T0500Z/ NORTH COAST-CENTRAL COAST- 1018 AM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WIND...SOUTHERLY WINDS RISING TO 20 TO 35 MPH WITH GUSTS TO 50 TO 55 MPH. STRONGEST WINDS NEAR THE BEACHES. * SOME AFFECTED LOCATIONS...FROM THE GRAYS HARBOR AREA NORTH THROUGH LA PUSH AND NEAH BAY. * TIMING...THE SOUTHERLY WINDS WILL CONTINUE RISING THIS MORNING... PEAKING MIDDAY THROUGH AFTERNOON AND EASING LATER TONIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ514-060300- /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T0600Z/ EASTERN STRAIT OF JUAN DE FUCA- 1018 AM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...EAST TO SOUTHEAST WINDS RISING TO 20 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * SOME AFFECTED LOCATIONS...THE STRONGEST WINDS EXPECTED FROM DUNGENESS EASTWARD TO THE JEFFERSON COUNTY LINE. STRONGEST WINDS NEAR THE STRAIT. * TIMING...THE WINDS WILL RISE THIS MORNING...PEAKING MIDDAY AND AFTERNOON AND THEN EASING THIS EVENING. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
060 WWUS76 KSEW 052315 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 PM PST SAT DEC 5 2015 WAZ555-060015- /O.CAN.KSEW.WI.Y.0019.000000T0000Z-151206T0800Z/ EAST PUGET SOUND LOWLANDS- 315 PM PST SAT DEC 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE EASTERN PUGET SOUND LOWLANDS WILL REMAIN BELOW ADVISORY LEVELS THIS AFTERNOON. A FEW BRIEF GUSTS OF 25 TO 30 MPH ARE POSSIBLE. $$ WAZ001-060700- /O.NEW.KSEW.HW.A.0005.151207T0000Z-151207T1200Z/ /O.EXB.KSEW.WI.Y.0019.151206T0300Z-151206T1100Z/ /O.CON.KSEW.HW.W.0006.000000T0000Z-151206T0300Z/ SAN JUAN COUNTY- 315 PM PST SAT DEC 5 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS...SOUTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 60 MPH...STRONGEST NEAR THE WATER ARE EXPECTED THROUGH THE EVENING. WIND GUSTS OF UP TO 45 MPH WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY MORNING. WINDS WILL INCREASE AGAIN SUNDAY EVENING WITH GUSTS OF UP TO 60 MPH POSSIBLE AGAIN THROUGH SUNDAY NIGHT. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS. * TIMING...WINDS WILL DIMINISH THIS EVENING AND OVERNIGHT. WINDS WILL INCREASE AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN TREES AND BRANCHES. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ503-506-510-060700- /O.NEW.KSEW.HW.A.0005.151207T0000Z-151207T1200Z/ /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T1100Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 315 PM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS...SOUTHERLY WINDS 20-30 MPH WITH GUSTS OF 45 TO 50 MPH REMAIN POSSIBLE THROUGH EARLY SUNDAY MORNING. WINDS WILL DIMINISH BUT INCREASE AGAIN SUNDAY EVENING WITH GUSTS TO 60 MPH POSSIBLE. * SOME AFFECTED LOCATIONS...BELLINGHAM AND POINT ROBERTS...STRONGEST NEAR THE WATER. * TIMING...THE SOUTHERLY WINDS WILL EASE LATE TONIGHT. WINDS WILL INCREASE AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ516-517-060700- /O.NEW.KSEW.HW.A.0005.151206T2000Z-151207T0900Z/ /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T0500Z/ NORTH COAST-CENTRAL COAST- 315 PM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. STRONGEST WINDS NEAR THE BEACHES THROUGH THIS EVENING. WINDS WILL INCREASE AGAIN SUNDAY AFTERNOON THROUGH THE OVERNIGHT WITH GUSTS TO 60 MPH POSSIBLE. * SOME AFFECTED LOCATIONS...FROM THE GRAYS HARBOR AREA NORTH THROUGH LA PUSH AND NEAH BAY. * TIMING...THE SOUTHERLY WINDS WILL DIMINISH THIS EVENING...AND INCREASE AGAIN SUNDAY AFTERNOON THROUGH THE OVERNIGHT. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAZ514-060600- /O.CON.KSEW.WI.Y.0019.000000T0000Z-151206T0600Z/ EASTERN STRAIT OF JUAN DE FUCA- 315 PM PST SAT DEC 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...EAST TO SOUTHEAST WINDS 20 TO 35 MPH WITH GUSTS OF 45-50 MPH...STRONGEST NEAR THE WATER. WINDS WILL DIMINISH LATE THIS EVENING. * SOME AFFECTED LOCATIONS...THE STRONGEST WINDS EXPECTED FROM DUNGENESS EASTWARD TO THE JEFFERSON COUNTY LINE. STRONGEST WINDS NEAR THE STRAIT. * TIMING...THE WINDS WILL DIMINISH LATE THIS EVENING. * IMPACTS...THE GUSTY WINDS MAY BLOW DOWN WEAKER TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 5, 10:09 AM PST, 9 minutes earlier.
Area forecast discussion, Dec 5, 10:09 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1009 AM PST SAT DEC 5 2015
.SYNOPSIS...
RAIN AND WIND MOVING ACROSS WESTERN WASHINGTON TODAY...THE FIRST
VOLLEY IN A PERIOD OF INCREASINGLY UNSETTLED WEATHER. STORMS ARE
LINED UP ACROSS THE PACIFIC AND HEADING TOWARDS THE WEST COAST AND
THIS WILL BRING ONE AFTER ANOTHER FOR THE NEXT FEW DAYS. TODAYS
STORM WILL WIND DOWN LATE OVERNIGHT AND EARLY SUNDAY...ALLOWING
FOR A BREAK IN THE WEATHER ON SUNDAY...BUT THE NEXT SYSTEM WILL
IMPACT THE AREA BY LATE SUNDAY AND INTO MONDAY. THIS PATTERN TO
CONTINUE SEVERAL DAYS BEFORE CALMING DOWN LATE THIS WEEK. JOHNSON
&&
.SHORT TERM...RAIN STEADILY MARCHING INLAND ACROSS THE ENTIRE
AREA. RAINFALL AMOUNTS IN THE PAST SIX HOURS RANGE FROM A TENTH TO
THREE QUARTERS OF AN INCH WITH A FEW HIGH SPOTS NEAR ONE INCH.
BREEZY CONDITIONS ACROSS THE AREA WITH STRONGEST WINDS OVER THE
SAN JUAN ISLANDS AND WATERS. THIS IS ALL DUE TO A DEEP TROUGH OF
LOW PRESSURE OVER THE NORTHERN PACIFIC...WELL EVIDENT ON WATER
VAPOR IMAGERY. TODAYS SYSTEM WILL SLOWLY COME TO AN END LATER
TODAY AND INTO EARLY SUNDAY AS THE SURFACE FEATURE SLIDES THROUGH.
BESIDES THE WIND AND RAIN...WINTRY CONDITIONS ARE UNDERWAY IN THE
HIGH TERRAIN. SNOW LEVELS WILL REMAIN LOWEST IN THE CASCADES AT
3-5KFT WITH A SHARP GRADIENT FROM WEST TO EAST. WINTER STORM
WARNINGS WILL CONTINUE THERE WITH ACCUMULATIONS OF 1-2 FEET AT
HIGHER ELEVATIONS AND LESS THAN 10 INCHES AT LOWER ELEVATIONS.
&&
.AVIATION...A STRONG WET FRONTAL SYSTEM JUST OFFSHORE IS SLOWLY
APPROACHING THE WA COAST. THE FRONT WILL MOVE ACROSS W WA LATE
TONIGHT SO POOR WEATHER WILL CONTINUE. STRONG A DEEP LOW OFFSHORE
APPROACHING THE CENTRAL B.C. COAST IS CAUSING STRONG PRESSURE
GRADIENTS ACROSS W WA WITH STRONG AND GUSTY SURFACE WINDS. LOW LEVEL
WINDS ALOFT AROUND 2500 FEET THROUGH THE GREATER PUGET SOUND REGION
ARE SOUTHERLY 25-40 KT.
RAIN HAS SPREAD INLAND ACROSS ALL OF W WA AS OF 17Z. CIGS ARE VFR
AROUND OVC040-060 OVER MOST OF PUGET SOUND AND THE N INTERIOR...BUT
OVER THE SW INTERIOR AND FAR S PUGET SOUND WHERE IT HAS BEEN RAINING
A LITTLE LONGER...CIGS HAVE DROPPED DOWN TO OVC025-040. AS THE RAIN
CONTINUES THROUGH THIS EVENING CONDITIONS WILL CONTINUE TO SLOWLY
WORSEN INTO THE MVFR RANGE.
KSEA...VFR CIGS OVC040-050 WITH RAIN THROUGH THIS EVENING. SURFACE
WINDS WILL BE SE 10-15 KT WITH GUSTS TO 25 KT...BUT LOW LEVEL WINDS
AROUND 5000 FEET WILL BE S AROUND 50 KT. KAM
&&
.MARINE...A DEEP 974 MB LOW WILL APPROACH THE CENTRAL B.C. COAST
LATE TONIGHT WHILE THE ASSOCIATED FRONTAL SYSTEM APPROACHES THE WA
COAST. THE STRONG COLD FRONT WILL REACH THE WA COAST EARLY SUNDAY
MORNING. ANOTHER STRONG FRONTAL SYSTEM WILL AFFECT THE AREA SUNDAY
AFTERNOON AND EVENING...WITH MORE POSSIBLE THROUGH MID NEXT WEEK.
STRONG SE WINDS HAVE DEVELOPED OVER THE E ENTRANCE THIS
MORNING...WITH FREQUENT GUSTS TO 50 KT OR MORE SO A STORM WARNING
WAS ISSUED THROUGH THIS EVENING.
THE NEXT SYSTEM ARRIVING LATE SUNDAY AND SUNDAY NIGHT LOOK QUITE
STRONG AS WELL. A STORM WATCH WAS ISSUED FOR THE COASTAL WATERS. THE
06Z CANADIAN LAM SHOWS WIDESPREAD 50-55 KT WINDS OVER OUR COASTAL
WATERS SUNDAY EVENING. IF THE 12Z RUN IS THE SAME A STORM WARNING
WILL PROBABLY BE ISSUED.
ELSEWHERE ACROSS THE INLAND WATERS...GALE WARNINGS ARE IN EFFECT FOR
EVERYWHERE EXCEPT FOR THE SCA FOR PUGET SOUND. IN THE CENTRAL STRAIT
THE GALES WILL PROBABLY BE RESTRICTED TO THE FAR E PART BORDERING ON
THE EAST ENTRANCE.
BIG WAVES OVER THE COASTAL WATERS IN EXCESS OF 25 FEET MAY
EVENTUALLY REQUIRE A HIGH SURF WARNING FOR THE COAST ON SUNDAY
AFTERNOON. KAM
&&
.PREV DISCUSSION... /ISSUED 337 AM SAT DEC 5 2015/
SHORT TERM...THE SMALL UPPER RIDGE THAT MOVED ACROSS WESTERN
WASHINGTON FRIDAY EVENING IS MOVING EAST OF THE CASCADES EARLY
THIS MORNING...AND THE LEADING BAND OF PRECIPITATION WITH THE NEXT
VIGOROUS FRONTAL SYSTEM IS MOVING INTO WESTERN WASHINGTON. RAIN
BEGAN ON THE NORTH COAST JUST BEFORE 2 AM. LOWLAND TEMPERATURES
AT 2 AM RANGED FROM 34 DEGREES AT SHELTON TO 50 DEGREES AT
BELLINGHAM...AND WINDS WERE LOCALLY GUSTING TO MORE THAN 30 MPH
ALONG THE NORTH COAST AND IN THE NORTH INTERIOR.
THE STRONG WARM FRONT WITH THIS SYSTEM WILL MOVE NORTHEAST ACROSS
THE FORECAST AREA TODAY...WITH DEEP MOISTURE AND 850 MB WINDS IN
THE 40 TO 60 KT RANGE BRINGING SIGNIFICANT PRECIPITATION TO THE
AREA THROUGH LATE TONIGHT. SOUTHEAST WINDS WILL CONTINUE TO
INCREASE AND PEAK MIDDAY THROUGH AFTERNOON WITH ADVISORY LEVEL
WINDS -- UP TO 35 MPH SUSTAINED AND GUSTS OF 45 TO 55 MPH --
LIKELY AT THE COAST...IN THE NORTH INTERIOR...AND IN THE EAST
PUGET SOUND LOWLANDS.
STORM TOTAL PRECIPITATION THROUGH SUNDAY MORNING WILL PROBABLY BE
2 TO 6 INCHES IN THE OLYMPICS AND NORTH CASCADES...WITH GENERALLY
1 TO 3 INCHES ELSEWHERE IN THE CASCADES AND ALONG THE COAST. MOST
SPOTS IN THE INTERIOR LOWLANDS SHOULD GET 0.5 TO 1.5 INCHES. THE
SNOW LEVEL IS STARTING NEAR 2500 TO 3500 FT THIS MORNING AND IT
WILL RISE TO AROUND 5500 FT IN THE SOUTH PART OF THE CASCADES AND
OLYMPICS...BUT ONLY TO AROUND 3000 TO 3500 FT IN THE NORTH
CASCADES. A WINTER STORM WARNING IS IN EFFECT FOR THE CASCADES WITH
ONE TO TWO FEET OF SNOW LIKELY IN SOME SPOTS LIKE THE MOUNT BAKER
HIGHWAY...STEVENS PASS...AND PARADISE AT MOUNT RAINIER.
ANOTHER FRONTAL SYSTEM THAT LOOKS AT LEAST AS STRONG WILL MOVE
THROUGH THE AREA SUNDAY NIGHT AND MONDAY. IT SHOULD BRING ANOTHER
2 TO 5 INCHES OF PRECIPITATION TO THE MOUNTAINS WITH THE SNOW
LEVEL CLIMBING TO AROUND 5500 FT MONDAY...AND 1 TO 3 INCHES AT THE
COAST AND 0.5 TO 2 INCHES OVER THE INTERIOR LOWLANDS.
THE MODELS ARE STILL NOT IN GREAT AGREEMENT WITH THE SURFACE
DEVELOPMENT THAT COULD OCCUR WITH THIS SYSTEM. MOST MODEL RUNS
HAVE SHOWN A STRONG SOUTHEAST PRESSURE GRADIENT AND OTHERS HAVE
SHOWN A WEAKENING SURFACE LOW TRACKING NORTHEAST ACROSS VANCOUVER
ISLAND. EITHER OF THESE WOULD PRODUCE WINDY CONDITIONS WITH ADVISORY
LEVEL WINDS LIKELY FOR AT LEAST THE COAST AND NORTH INTERIOR. THE
06Z SAT RUN OF THE GFS HOWEVER SHOWS A DEEPER SURFACE LOW MOVING
ACROSS SOUTH VANCOUVER ISLAND INTO SOUTHWEST MAINLY BRITISH
COLUMBIA MONDAY. MCDONNAL
LONG TERM...MODELS ARE IN ROUGH AGREEMENT THAT AN ACTIVE PATTERN
WILL CONTINUE THROUGH AT LEAST WEDNESDAY...BEFORE THE JETSTREAM
BEGINS TO SAG SOUTH LEAVING WESTERN WASHINGTON ON THE COOLER MORE
UNSETTLED SHOWERY SIDE BY THURSDAY OR FRIDAY. CONFIDENCE IN TIMING
AND OTHER DETAILS REMAINS LOW...AS THE MODELS CONTINUE TO SHOW
POOR AGREEMENT AND RUN TO RUN CONSISTENCY. BOTTOM LINE IS THE WET
AND OCCASIONALLY WINDY PATTERN SHOULD CONTINUE TUESDAY AND
WEDNESDAY...WITH COOLER MORE SHOWERY WEATHER THURSDAY AND FRIDAY
AND SNOW LEVELS FALLING TO AT LEAST THE LOWER PASSES. MCDONNAL
HYDROLOGY...THE SKOKOMISH RIVER IS BELOW FLOOD STAGE AND FALLING
SLOWLY EARLY THIS MORNING...BUT THE NEXT ROUND OF HEAVY
PRECIPITATION OVER THE OLYMPICS WILL DRIVE THE RIVER ABOVE FLOOD
STAGE AGAIN LATER TODAY. THE FLOOD WARNING REMAINS IN EFFECT.
THE INCOMING SERIES OF WET WEATHER SYSTEMS WILL BRING LOTS OF
PRECIPITATION TO THE MOUNTAINS -- TOTALS OF 6 TO 12 INCHES FOR
THE PERIOD SUNDAY THROUGH WEDNESDAY SHOULD BE COMMON. BUT THE
PATTERN WILL BE PROGRESSIVE...MEANING THERE WILL BE BREAKS BETWEEN
THE PERIODS OF HEAVY RAINFALL. IN ADDITION SNOW LEVELS SHOULD
REMAIN 7000 FT OR BELOW...AND THAT IS LOWER THAN WHAT NORMALLY
OCCURS IN A WESTERN WASHINGTON FLOODING SITUATION.
THE SKOKOMISH RIVER COULD FLOOD AT TIMES THROUGH LATE NEXT WEEK.
SOME MINOR FLOODING IS ALSO POSSIBLE ON THE OTHER RIVERS IN OUR
FORECAST AREA...BUT AT THIS TIME THE THREAT OF A SIGNIFICANT FLOOD
EVENT APPEARS TO BE RATHER LOW. MCDONNAL
SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO NOON PST SUNDAY
FOR CASCADES OF PIERCE AND LEWIS COUNTIES-CASCADES OF
SNOHOMISH AND KING COUNTIES-CASCADES OF WHATCOM AND SKAGIT
COUNTIES.
WIND ADVISORY UNTIL 3 AM PST SUNDAY FOR ADMIRALTY INLET AREA-SAN
JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.
WIND ADVISORY UNTIL 9 PM PST THIS EVENING FOR CENTRAL COAST-
NORTH COAST.
WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR EAST PUGET SOUND
LOWLANDS.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR EASTERN STRAIT OF
JUAN DE FUCA.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST SUNDAY FOR
GRAYS HARBOR BAR.
STORM WARNING UNTIL 7 PM PST THIS EVENING FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM.
GALE WARNING UNTIL 3 AM PST SUNDAY FOR EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA-NORTHERN INLAND WATERS INCLUDING THE
SAN JUAN ISLANDS.
GALE WARNING UNTIL 8 PM PST THIS EVENING FOR WEST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR CENTRAL U.S. WATERS
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR ADMIRALTY
INLET.
GALE WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR ADMIRALTY INLET.
SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY FOR PUGET SOUND AND
HOOD CANAL.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL NOON PST SUNDAY FOR CASCADES OF
PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.
WIND ADVISORY UNTIL 3 AM PST SUNDAY FOR ADMIRALTY INLET AREA-SAN
JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM COUNTY.
WIND ADVISORY UNTIL 9 PM PST THIS EVENING FOR CENTRAL COAST-
NORTH COAST.
WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR EAST PUGET SOUND
LOWLANDS.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR EASTERN STRAIT OF
JUAN DE FUCA.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST MONDAY FOR
GRAYS HARBOR BAR.
STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER OUT 10 NM.
STORM WARNING UNTIL 7 PM PST THIS EVENING FOR COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
SHOALWATER OUT 10 NM-EAST ENTRANCE U.S. WATERS STRAIT OF
JUAN DE FUCA.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY FOR
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
GRENVILLE TO CAPE SHOALWATER OUT 10 NM.
GALE WARNING UNTIL 3 AM PST SUNDAY FOR NORTHERN INLAND WATERS
INCLUDING THE SAN JUAN ISLANDS.
GALE WARNING UNTIL 8 PM PST THIS EVENING FOR WEST ENTRANCE U.S.
WATERS STRAIT OF JUAN DE FUCA.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR CENTRAL U.S. WATERS
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR ADMIRALTY
INLET.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR ADMIRALTY INLET.
SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY FOR PUGET SOUND AND
HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:06 PM PST | Winter Storm Warning | SEW | 38 hr | |
| Dec 5, 9:23 AM PST | Storm Watch | SEW | 17 hr | |
| Dec 5, 3:15 PM PST | High Wind Watch | SEW | San Juan | 13 hr |
| Dec 5, 3:21 PM PST | Gale Warning | SEW | 36 hr | |
| Dec 5, 3:21 PM PST | Small Craft Advisory | SEW | 25 hr | |
| Dec 5, 3:27 PM PST | High Surf Advisory | SEW | 42 hr |
Nearby
High Wind Warnings in Washington, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.